Florida, 2012Damaging Wind in Florida, April 22, 2012
April 22, 2012 · NWS MLB · 1 event in 1 county or zone
A squall line developed ahead of a late season cold front and associated low pressure system before producing isolated severe winds and damage as it moved through east central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line developed ahead of a late season cold front and associated low pressure system before producing isolated severe winds and damage as it moved through east central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 22, 2:36 AM EST, 19 minutes earlier.
Area forecast discussion, Apr 22, 2:36 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
336 AM EDT SUN APR 22 2012
...TORNADO WATCH REMAINS IN EFFECT FOR OSCEOLA...BREVARD...INDIAN
RIVER...OKEECHOBEE...SAINT LUCIE...AND MARTIN COUNTIES UNTIL 7 AM...
...ISOLATED SEVERE WEATHER THREAT FOR THE REMAINDER OF THE AREA
THROUGH SUNRISE...
.DISCUSSION...
THROUGH SUNRISE...LINE OF STRONG-SEVERE STORMS CURRENTLY MOVING
ACROSS PENINSULA FROM SOUTHWEST TO NORTHEAST WITH THE STRONGEST
ACTIVITY NOW FOCUSING ON THE EAST SIDE OF THE PENINSULA. THE LACK OF
INSTABILITY HAS BEEN OVERCOME BY DYNAMICS WITH A SOUTH-SOUTHWEST
40-50KT LOW LEVEL JET IN PLACE THIS MORNING...THE AREA IN THE
FAVORABLE LEFT FRONT QUAD OF THE 100KT JET MOVING ACROSS THE FLORIDA
STRAITS...AND THE CENTER OF THE UPPER LEVEL LOW/STRONG SHORTWAVE NOW
MOVING INTO THE WEST FLORIDA COAST. THE MAIN THREATS WITH THIS LINE
WILL CONTINUE TO BE STRONG TO SEVERE WINDS ALONG THE COAST...WITH
ISOLATED TORNADOES POSSIBLE ACROSS THE TREASURE COAST WHERE
INSTABILITY REMAINS HIGHER AND SHOWERS AND STORMS HAVE NOT YET
MOVED IN. THE STRONGEST ACTIVITY IS EXPECTED TO PUSH OFFSHORE
WITHIN THE NEXT TWO HOURS...WITH LINGERING LIGHT TO MODERATE RAIN
THROUGH SUNRISE.
TODAY...BROAD SURFACE LOW CURRENTLY MOVING FROM THE FAR NORTHEASTERN
GULF ACROSS NORTH FLORIDA EARLY THIS MORNING WILL EMERGE OUT INTO
THE ATLANTIC BY DAYBREAK. THE UPPER LEVEL SHORTWAVE WILL LAG BEHIND
THE SURFACE LOW BY A FEW HOURS AND IS EXPECTED TO EMERGE NORTHEAST
OF THE PENINSULA BY MIDDAY. ANY ONGOING ACTIVITY IS EXPECTED TO
DIMINISH BY MID SUNDAY MORNING AS THE BEST DYNAMICS MOVE QUICKLY
AWAY AND THE LOW DRAGS THE PRIMARY COLD FRONT THROUGH THE STATE.
LINGERING LIGHT RAIN POSSIBLE THROUGH THE EARLY AFTERNOON MAINLY
ACROSS THE NORTH WITH MOISTURE WRAPPING AROUND THE LOW.
THE BIG STORY WILL BE THE STRONG AND GUSTY WEST WINDS DEVELOPING BY
LATE MORNING BEHIND THE FRONT. A LAKE WIND ADVISORY IS IN EFFECT FOR
ALL OF EAST CENTRAL FLORIDA.
DESPITE THE TIMING OF THE FRONT...COOLING WILL LAG BY ABOUT 12 HOURS
WITH MAX TEMPS REACHING LOW 80S INLAND AND MID 80S NEAR PORTIONS OF
THE EAST COAST DUE TO GUSTY OFFSHORE WINDS.
SUN NIGHT-MON...FINAL REINFORCING BOUNDARY WILL SLIDE DOWN THE
PENINSULA LATE SUN EVENING USHERING IN CHANGE OF AIRMASS WITH
OVERNIGHT LOWS NEAR CLIMO IN THE MID TO UPPER 50S. THE AREA WILL BE
IN BETWEEN THE THE RAPIDLY DEEPENING LOW OVER THE NORTHEAST AND THE
SURFACE HIGH SLIDING OUT OF THE SOUTH CENTRAL PLAINS. THIS WILL KEEP
THE AREA IN COOL WEST-NORTHWEST FLOW KEEPING HIGHS ON MONDAY IN THE
MID TO UPPER 70S ACROSS THE NORTH AND LOW 80S ACROSS THE SOUTH.
TUE-SAT...OCCASIONALLY BREEZY PREVAILING WEST-NORTHWEST FLOW
CONTINUES THROUGH MID WEEK AS A BROAD SURFACE HIGH BUILDS ACROSS THE
GULF OF MEXICO AND EVENTUALLY OVER THE STATE DURING THE LATTER PART OF
THE WEEK. SLIGHTLY COOLER TEMPS FOR THE FIRST HALF OF THE WEEK IN
THE UPPER 70S TO AROUND 80...WARMING TO MID TO UPPER 80S BY THE END
OF THE WEEK.
&&
.AVIATION...LINE OF STRONG TSRA CURRENTLY MOVING ACROSS THE
PENINSULA. EXPECT PREVAILING MVFR CIGS FL020-030 WITH SHRA THROUGH
13Z. TEMPO IFR-LIFR VSBYS IN ANY TSRA WITH GUSTS TO 40KTS POSSIBLE
IN STRONGER STORMS THROUGH 10Z. AFT 22/13Z...VFR ALL SITES...W/SW
SFC WND 20-25KTS WITH G30-35KTS THROUGH 23/00Z.
&&
.MARINE...
TODAY-MONDAY...THERE WILL A BRIEF LULL IN WINDS OVER THE WATERS
THROUGH ABOUT MID MORNING AS THE BROAD LOW CIRCULATION TRANSLATES
ACROSS THE PENINSULA AND INTO THE ATLANTIC. AS THE LOW MOVE RAPIDLY
UP THE EASTERN SEABOARD...WINDS WILL INCREASE OUT OF THE WEST AT 20
TO 25 KNOTS THIS AFTERNOON...VEERING OUT OF THE NORTHWEST THIS
EVENING AND OVERNIGHT WITH GUSTS 30-35 KTS. WINDS DIMINISH SOMEWHAT
BY MONDAY MORNING AND ESPECIALLY INTO MONDAY AFTERNOON BUT WILL
REMAIN OUT OF THE NORTHWEST AT 15-20 KTS WITH HIGHER GUSTS.
SEAS WILL BE SLOWER TO RESPOND GIVEN THE OFFSHORE FLOW REACHING
5-6FT OFFSHORE LATER THIS AFTERNOON...AND PEAKING AT 7-8FT OFFSHORE
LATE TONIGHT AND THROUGH THE DAY ON MONDAY. SQUALL LINE CURRENTLY
MOVING ACROSS THE FLORIDA PENINSULA WILL BE AFFECTING THE WATERS
THROUGH MID DAY ON SUNDAY.
TUE-FRI...WIND DIRECTION REMAINS WEST-NORTHWEST FOR TUES AS THE AREA
TRANSITIONS FROM BEING UNDER THE BROAD CIRCULATION OF THE SURFACE
LOW OVER THE NORTHEAST TO HIGH PRESSURE BUILDING EAST FROM THE GULF.
WINDS BECOMING VARIABLE AT 10KTS OR LESS ON WEDNESDAY AS THE RIDGE
AXIS EXTENDS ACROSS THE CENTRAL PENINSULA. THE RIDGE IS FORECAST TO
SLIDE INTO THE ATLANTIC THROUGH THE END OF THE WEEK BRINGING SW
WINDS AROUND 10KTS NORTH OF THE CAPE AND E-SE WINDS ACROSS THE
SOUTH.
SEAS 4-6FT OFFSHORE ON TUES WILL SUBSIDE TO 2FT NEARSHORE AND 3-4FT
OFFSHORE BY WEDNESDAY AND 2-3FT THROUGH THE REMAINDER OF THE WEEK.
&&
.FIRE WEATHER...PREVAILING NORTHWEST FLOW DURING THE FIRST HALF OF
THE WEEK WILL BRING CONSIDERABLY DRIER AIR DOWN THE PENINSULA BEHIND
THE SURFACE LOW AND COLD FRONT. MINIMUM RH VALUES ARE EXPECTED TO
DROP TO AROUND 40 PERCENT THIS AFTERNOON. THE MAIN CONCERN WILL BE
STRONG AND GUSTY WEST SURFACE AND TRANSPORT WINDS THAT MAY CAUSE
PROBLEMS FOR ANY NEW STARTS.
MINIMUM RH VALUES ARE EXPECTED TO DROP TO 20-30 PERCENT ACROSS THE
ENTIRE REGION BOTH MONDAY AND TUESDAY...AND ACROSS THE INTERIOR ON
WEDNESDAY AND THURSDAY. WINDS WILL BE A LITTLE LIGHTER ON
MONDAY...BUT STILL AROUND THE 15 MPH MARK. THE INFLUENCE OF HIGH
PRESSURE BUILDING EASTWARDS FROM THE GULF OF MEXICO WILL KEEP WINDS
AT 10 MPH OR LESS THROUGH THE REMAINDER OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 54 76 48 / 60 10 0 0
MCO 84 58 77 50 / 50 10 0 0
MLB 86 57 79 50 / 40 10 0 0
VRB 83 57 81 52 / 40 10 0 0
LEE 81 55 75 48 / 50 10 0 0
SFB 85 55 77 49 / 50 10 0 0
ORL 82 59 76 53 / 50 10 0 0
FPR 85 58 80 53 / 40 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR INDIAN RIVER-
MARTIN-BREVARD-ST. LUCIE.
LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
ALL OF EAST CENTRAL FLORIDA.
AM...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
OUT 20 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM EDT THIS EVENING
FOR COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT TO
60 NM OFFSHORE.
&&
FORECAST/AVIATION...MOSES
RADAR...CRISTALDI
MPACT WX/WWA COORDINATOR...VOLKMER
QUALITY CONTROL/REPORTS...CARTWRIGHT/GUSEMANHazardous weather outlook, Apr 21, 10:32 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1132 PM EDT SAT APR 21 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-221015-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1132 PM EDT SAT APR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...OVERNIGHT.
.THUNDERSTORM IMPACT...
A TORNADO WATCH HAS BEEN ISSUED THROUGH 7 AM FOR SOUTHERN PORTIONS
OF EAST CENTRAL FLORIDA.
ATMOSPHERIC CONDITIONS ARE FORECAST TO BECOME MORE FAVORABLE FOR
SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA BETWEEN 1 AM AND 7 AM AS
A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO APPROACHES THE FLORIDA
PENINSULA. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE FLORIDA
PENINSULA TONIGHT AND MAY PRODUCE STRONG DAMAGING WIND GUSTS...HAIL
AND ISOLATED TORNADOES. THE HIGHEST INSTABILITY WILL REMAIN AROUND
LAKE OKEECHOBEE AND THE TREASURE COAST WHERE THE THREAT FOR
ROTATING STORMS WILL BE MAXIMIZED OVERNIGHT.
PERSONS IN EAST CENTRAL FLORIDA ARE URGED TO KEEP TABS ON THE
WEATHER OVERNIGHT. IF YOU HAVE A WEATHER RADIO...MAKE SURE IT IS IN
GOOD WORKING ORDER BEFORE YOU GO TO SLEEP TONIGHT. IF YOU DON'T HAVE
A WEATHER RADIO...ENSURE YOU HAVE A RELIABLE MEANS FOR RECEIVING
SEVERE WEATHER INFORMATION WHILE ASLEEP. LISTEN FOR FURTHER
STATEMENTS AND POTENTIAL WATCHES OR WARNINGS. IF A WARNING IS
ISSUED...MAKE SURE YOU ARE IN A SAFE LOCATION...A SECURE STRUCTURE
AWAY FROM WINDOWS.
.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL MOVE RAPIDLY EAST ACROSS THE PENINSULA...THEN INTO THE
INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OVERNIGHT. STORMS MAY
PRODUCE WIND GUSTS ABOVE 35 KNOTS OVER INLAND LAKES AS WELL AS THE
INTRACOASTAL AND ATLANTIC WATERS. WATERSPOUTS WILL ALSO BE POSSIBLE.
.WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS OVERNIGHT
AND REMAIN STRONG INTO SUNDAY. THIS WILL CAUSE HAZARDOUS CHOPPY
SEAS ON THE ATLANTIC. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SHOWERS AND STORMS WILL LINGER INTO EARLY SUNDAY...BUT WILL QUICKLY
END FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT SWEEPS THROUGH THE
AREA. WINDS AND SEAS WILL REMAIN HAZARDOUS ON THE ATLANTIC THROUGH
SUNDAY AND INTO EARLY MONDAY MORNING. INCREASING WINDS AND
LOWERING HUMIDITY WILL ALSO INCREASE THE FIRE DANGER ONCE AGAIN
STARING MONDAY.
.SPOTTER INFORMATION STATEMENT...
FORMAL ACTIVATION IS REQUESTED OVERNIGHT.
VOLKMER
In the hours before
Special weather statement, Apr 22, 12:16 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
116 AM EDT SUN APR 22 2012
FLZ045-053-144-220615-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
116 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHERN LAKE...WESTERN ORANGE...AND
NORTHWESTERN OSCEOLA COUNTIES...
* UNTIL 215 AM EDT.
AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 22 MILES
SOUTHWEST OF MASCOTTE TO 37 MILES WEST OF POINCIANA PLACE...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...CLERMONT...WINTER GARDEN...CELEBRATION...CAMPBELL
...POINCIANA...AND THE ATTRACTIONS AREA OF SOUTHWEST ORANGE COUNTY.
THE PRIMARY THREATS WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2862 8196 2878 8165 2878 8146 2813 8144
2812 8146 2814 8146 2814 8153 2820 8153
2826 8156 2826 8166 2834 8167 2834 8179
2836 8180 2836 8185 2834 8186 2835 8196
TIME...MOT...LOC 0511Z 232DEG 31KT 2840 8219 2824 8205
2796 8205
CRISTALDISpecial weather statement, Apr 22, 1:15 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 AM EDT SUN APR 22 2012
FLZ041-044>046-053-144-220730-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
215 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...NORTHWESTERN OSCEOLA COUNTY
...WESTERN AND CENTRAL ORANGE AND SEMINOLE COUNTIES...SOUTHWESTERN
VOLUSIA COUNTY...
* UNTIL 330 AM EDT.
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LEESBURG
TO LAKE LOUISA...TO THE FOUR CORNERS AREA...AND INTO NORTHEASTERN
POLK COUNTY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE HARRIS...MINNEOLA...OCOEE...ZELLWOOD...APOPKA...THE
ATTRACTIONS AREA...ENTERPRISE...SANFORD...ALTAMONTE SPRINGS...PINE
HILLS...WINDERMERE...ORLANDO...KISSIMMEE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2903 8133 2862 8119 2816 8128 2808 8142
2808 8145 2814 8146 2814 8153 2820 8153
2825 8156 2826 8166 2834 8166 2835 8173
2880 8196 2883 8196
TIME...MOT...LOC 0610Z 239DEG 23KT 2882 8187 2838 8164
2799 8170Local storm report, Apr 22, 1:39 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 AM EDT SUN APR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
04/20/2012 M41 MPH OSCEOLA FL ASOS
KISM AWOS 27G36 KT/31G41 MPH.
&&
JRCSpecial weather statement, Apr 22, 2:01 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 AM EDT SUN APR 22 2012
FLZ054-058-059-064-220800-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
301 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN INDIAN RIVER COUNTY...MARTIN
COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 400 AM EDT.
AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS APPROACHING OKEECHOBEE COUNTY AND THE KISSIMMEE RIVER
FROM THE WEST. THE STORMS WERE MOVING EAST AT 35 MPH AND WILL AFFECT
OKEECHOBEE...SOUTHERN INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKEECHOBEE...BASINGER...FORT DRUM...AND FORT PIERCE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2714 8070 2720 8080 2715 8086 2716 8090
2723 8099 2729 8100 2733 8105 2736 8104
2739 8112 2745 8115 2750 8121 2773 8037
2746 8028 2721 8015 2706 8011 2696 8062
TIME...MOT...LOC 0659Z 249DEG 36KT 2722 8103
15Special weather statement, Apr 22, 2:02 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
302 AM EDT SUN APR 22 2012
FLZ041-045>047-053-141-147-220800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
302 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN SEMINOLE...ORANGE AND OSCEOLA
COUNTIES...SOUTHERN VOLUSIA COUNTY...NORTHERN BREVARD COUNTY...
* UNTIL 400 AM EDT.
AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 5 MILES
WEST OF DE LAND TO HARMONY...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DELTONA...OAK HILL...BITHLO...CHRISTMAS..TITUSVILLE...COCOA
...AND MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2914 8095 2875 8070 2859 8057 2846 8052
2842 8057 2836 8060 2809 8056 2813 8061
2810 8061 2812 8128 2861 8136 2898 8135
2910 8147
TIME...MOT...LOC 0659Z 270DEG 32KT 2904 8138 2861 8113
2817 8113
CRISTALDILocal storm report, Apr 22, 2:40 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 AM EDT SUN APR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND GST 3 NNW BUENA VENTURA LAK 28.37N 81.37W
04/22/2012 M47 MPH ORANGE FL EMERGENCY MNGR
WEATHER STATION AT ORANGE COUNTY FIRE STATION 55 NORTH OF
HIGHWAY 417 AND EAST OF LANDSTAR REPORTED A 47 MPH
THUNDERSTORM WIND GUST.
&&
JCGThunderstorm Wind, Brevard
- When
- April 22, 2:55 AM EST
- Where
- Brevard County, Shiloh
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.780, -80.800
U.S. Air Force Wind Tower 421 at the Kennedy Space Center recorded a wind gust of 60 mph as an isolated severe thunderstorm occurred embedded in a line of weaker showers and thunderstorms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in New York, April 22 to 24, 2012$120,000 · 6 events
- Flooding in Idaho, April 22 to 30, 2012$20,000 · 4 events
- Damaging Winds in Florida, April 22, 2012$20,000 · 52 kt wind · 2 events
- Strong Wind in New Jersey, April 22 to 23, 2012$10,000 · 11 events
- Heavy Snow in Pennsylvania, April 22 to 23, 201211 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 22, 201252 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20124 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20123 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 22, 201250 kt wind · 3 events
- Strong Wind in Delaware, April 22, 2012$1,000 · 2 events
- Damaging Winds in Nevada, April 22 to 23, 201251 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367795.